Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 177, NWS Blacksburg, VA

July 8, 20164 counties in North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 8, 2016, 7:54 PM EDT for 4 counties in North Carolina. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 7:54 PM EDT (23:54 UTC)
Expired
Jul 8, 2016, 8:27 PM EDT
In force
33 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rockingham County, NC, Stokes County, NC, Surry County, NC, Yadkin County, NC

The radar

The Roanoke radar (KFCX), 82 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 8:05 PM EDTTSTM WND DMGPinnacle, NCTHUNDERSTORM WINDS BROUGHT DOWN TREES WITHIN THE COMMUNITY OF PINNACLE IN STOKES COUNTY, NC. ONE OF THESE TREES TEMPORARILY BLOCKED THE EXIT FROM US 52.
Jul 8, 8:08 PM EDTTSTM WND DMG5 N King, NCTHUNDERSTORM WINDS KNOCKED DOWN A TREE, TEMPORARILY CLOSING YMCA CAMP ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 3:53 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

406 
WUUS51 KRNK 082354
SVRRNK
NCC157-169-171-197-090100-
/O.NEW.KRNK.SV.W.0177.160708T2354Z-160709T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN YADKIN COUNTY IN NORTH CAROLINA...
  SOUTHEASTERN SURRY COUNTY IN NORTH CAROLINA...
  SOUTHERN STOKES COUNTY IN NORTH CAROLINA...
  SOUTHERN ROCKINGHAM COUNTY IN NORTH CAROLINA...

* UNTIL 900 PM EDT

* AT 753 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WHITE PLAINS TO NEAR SILOAM TO NEAR
  HUNTSVILLE...MOVING EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  REIDSVILLE...
  MOUNT AIRY...
  MADISON...
  PILOT MOUNTAIN...
  AND WALNUT COVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3649 8060 3631 7954 3624 7953 3626 8045
      3614 8044 3610 8051
TIME...MOT...LOC 2353Z 282DEG 56KT 3642 8066 3623 8058 3606 8055 

HAIL...<.75IN
WIND...60MPH
 
$$

WP
2 follow-up statements
698 
WWUS51 KRNK 090010
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
810 PM EDT FRI JUL 8 2016

NCC171-197-090018-
/O.CAN.KRNK.SV.W.0177.000000T0000Z-160709T0100Z/
YADKIN NC-SURRY NC-
810 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN YADKIN AND SOUTHEASTERN SURRY COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3626 8045 3646 8045 3631 7954 3624 7953
TIME...MOT...LOC 0008Z 281DEG 56KT 3638 8041 3619 8033 3602 8023 

$$

NCC157-169-090100-
/O.CON.KRNK.SV.W.0177.000000T0000Z-160709T0100Z/
STOKES NC-ROCKINGHAM NC-
810 PM EDT FRI JUL 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR
SOUTHERN STOKES AND SOUTHERN ROCKINGHAM COUNTIES...

AT 808 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PINNACLE TO 6 MILES SOUTH OF KING TO NEAR
WINSTON-SALEM...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
MADISON...
WALNUT COVE...
DANBURY...
AND KING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED WIND
DAMAGE IN BOONVILLE YADKIN COUNTY AROUND 750 PM. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3626 8045 3646 8045 3631 7954 3624 7953
TIME...MOT...LOC 0008Z 281DEG 56KT 3638 8041 3619 8033 3602 8023 

HAIL...<.75IN
WIND...60MPH
 
$$

WP
802 
WWUS51 KRNK 090027
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
827 PM EDT FRI JUL 8 2016

NCC157-169-090037-
/O.CAN.KRNK.SV.W.0177.000000T0000Z-160709T0100Z/
STOKES NC-ROCKINGHAM NC-
827 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHERN STOKES AND SOUTHERN ROCKINGHAM COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CAROLINA AND VIRGINIA.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3626 8045 3646 8045 3631 7954 3624 7953
TIME...MOT...LOC 0026Z 282DEG 56KT 3638 8041 3619 8033 3602 8023 

$$

WP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:32 PM EDT, 22 minutes earlier.

Area forecast discussion, Jul 8, 7:32 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
732 PM EDT FRI JUL 8 2016

.SYNOPSIS...
Low pressure crossing the Great Lakes will push a cold front into
the Ohio Valley tonight, then closer to the mid Atlantic region
on Saturday. This front will remain in the area through Tuesday.
High pressure stays over the Gulf of Mexico through the end of the
weekend, with another high building over the northeast United
States on Monday and Tuesday.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 731 pm EDT Friday...

Canceled Flash flood watch for SE West Virginia and Tazewell
county in Virginia. The heaviest rain has pushed south of the
area. The threat for Widespread Flooding has ended.

Also cleared northern portions of the severe thunderstorm watch
360. Main line of thunderstorms pushing across southern portions
of forecast area. Adjusted pops with radar trends. Cooled
temperatures and low for overnight especially in the west.
More changes later tonight...

As of 405 PM EDT Friday...

Flash Flood Watch remains in effect until Midnight for Southeast
West Virginia and Tazewell county in Southwest Virginia.

Severe Thunderstorm Watch 360 remains in effect until 10 pm
tonight.

MCV and associated convective cluster will move southeast across our
region this afternoon into tonight. Showers and thunderstorms
with rainfall rates of 2-3 inches per hour possible. Flash flood
watch placed in an area with lower FFG guidance and wet antecedent
conditions. The potential exists for watch to be expanded further
if conditions warrant. The orientation, movement and any training
of storms may result in flooding.

There is also the severe potential with thunderstorms this afternoon
into tonight. The line of convection across southern West Virginia
will maintain forward propagation and a damaging winds and hail
threat. Storms are moving into unstable airmass and the turn to
the southeast of the cluster has started this afternoon.

A cold front will bring another opportunity for showers and
thunderstorms as it crosses late tonight. Questions remain on
the strength of convection with the loss of solar heating and
stabilization behind first round of convection. The combination of
low level moisture and light winds will result in pockets of fog
overnight. Low temperatures tonight will range from the mid 60s in
the west to the lower 70s in the east.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 200 PM EDT Friday...

Main wave will pushing east by Saturday morning with models showing
some convection possible in the nw flow behind it southwest VA into
the NC mountains during the day. Will focus chance pops here with
slight chance along western slopes of WV with little/no threat
elsewhere.

Mainly dry as we head into Saturday night-Sunday with temperatures
sliding back to normal. We are looking at another shortwave entering
the area Monday with the 00z ECM more robust than the GFS/NAM and
faster. Could be active Monday if the ECMWF is right. Still decent
support and signals in all models to have 30-45 pops Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 120 PM EDT Friday...

Keeping close to a blend of previous forecast and trend warmer as
models favoring northward flavor for 5h pattern and frontal
boundary. Looks like a decent wave moves across Monday night into
Tuesday with 00z ECMWF more progressive with the upper flow and
slower than the 12z GFS. Keeping pops chance range with 30-45 range.
Variation on track of the low and any convective system is still
questionable.

Once this passes, the upper pattern stays similar with main track of
systems from the Northern Rockies to the Great Lakes. Any sharper
trough or mesoscale convective system could see to the area getting
chance of storms each day through Thursday-Friday, but models are
not in good agreement so will nudge pops higher during the day and
less at night after Tuesday. The 12z GFS still favors 5h heights
lower than the 00z ECMWF by the end of the week. Nonetheless expect
typical mid July weather.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 730 PM EDT Friday...

MCV and associated convective cluster continues to drop southeast
across southern portions of the region this evening into tonight.
Across the north, scattered showers will continue this evening
into tonight. In the south, scattered MVFR showers and
thunderstorms will move southeast out of our region this evening
into tonight. In general, convection and winds will diminish this
evening into tonight. Isolated mvfr showers or thunderstorms may
be possible in the west on Saturday.

Medium confidence on ceilings,visibilities and winds during the
taf period.

Extended aviation discussion...

Convection should be on the decrease Saturday night into
Sunday as the shortwave track and associated frontal
boundary/baroclinic zone shift to our south. Still potential for
some isolated to scattered pop-up convection with diurnal heating,
but main threat should shift into the Southeast states over the
weekend. Frontal boundary will drift back north early next week
with increasing threat for convection at that time. Mostly VFR
conditions expected for the weekend outside of late night/early
morning fog and MVFR cigs in areas of scattered
showers/thunderstorms during the afternoons/evenings. Given a
change from W-NW flow aloft to SW flow aloft and weak
dynamics/flow aloft, a pattern of more diurnal/mountain convection
seems more favorable.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...KK
SHORT TERM...WP
LONG TERM...WP
AVIATION...KK
Hazardous weather outlook, Jul 8, 5:10 AM EDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
510 AM EDT FRI JUL 8 2016

NCZ004>006-020-VAZ033-034-043>047-058-059-091000-
STOKES-ROCKINGHAM-CASWELL-YADKIN-FRANKLIN-BEDFORD-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
510 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT IS DAMAGING WINDS.

LOCALLY HEAVY RAIN IS LIKELY WITH ANY OF THE STRONGER STORMS.

TEMPERATURES WILL BE HOT THIS AFTERNOON WITH HEAT INDEX VALUES REACHING
AROUND 100 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ007-009>020-022>024-032-035-WVZ042>044-507-508-
091000-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-AMHERST-MERCER-SUMMERS-
MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
510 AM EDT FRI JUL 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE PRIMARY THREAT IS DAMAGING WINDS.

LOCALLY HEAVY RAIN IS LIKELY WITH ANY OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 8, 7:14 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     2 W BOONE               36.21N 81.70W
06/08/2016                   WATAUGA            NC   TRAINED SPOTTER

            LARGE BRANCHES BLOWN DOWN BY THUNDERSTORM WINDS.

&&

16
Local storm report, Jul 8, 7:25 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     SOUTH BOSTON            36.70N 78.90W
06/08/2016                   HALIFAX            VA   BROADCAST MEDIA

            REPORT FROM WSET-TV...SEVERAL LARGE TREE LIMBS BLOWN
            DOWN. TIME ESTIMATED FROM RADAR.

&&

16
Local storm report, Jul 8, 7:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     VALLE CRUCIS            36.22N 81.78W
06/08/2016                   WATAUGA            NC   PUBLIC

            NUMEROUS TREES BLOWN DOWN BY THUNDERSTORM WINDS. REPORT
            VIA SOCIAL MEDIA.

&&

16
Local storm report, Jul 8, 7:43 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
743 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     6 NE BLOWING ROCK       36.19N 81.61W
07/08/2016                   WATAUGA            NC   AMATEUR RADIO

            MULTIPLE TREES DOWN ALONG BAMBOO ROAD AND DEERFIELD ROAD

&&

PW
Local storm report, Jul 8, 7:47 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
747 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     4 N BOONE               36.27N 81.66W
07/08/2016                   WATAUGA            NC   AMATEUR RADIO

            MULTIPLE TREES DOWN ALONG ROUTE 194 NEAR MEAT CAMP ROAD

&&

PW
Local storm report, Jul 8, 7:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
754 PM EDT FRI JUL 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     5 NNE FANCY GAP         36.72N 80.66W
07/08/2016                   CARROLL            VA   911 CALL CENTER

            ONE TREE BLOWN DOWN BY THUNDERSTORM WINDS ON LITTLE SNAKE
            CREEK ROAD.

&&

HYSELL

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:42 PM EDTSpecial Weather StatementRNKStokes33 min
Jul 8, 4:29 PM EDTSpecial Weather StatementRNKRockingham61 min
Jul 8, 4:36 PM EDTSpecial Weather StatementRNKAshe39 min
Jul 8, 5:48 PM EDTSevere Thunderstorm WarningRNKRockingham, Stokes, Surry72 min
Jul 8, 6:05 PM EDTSevere Thunderstorm WarningRNKCaswell70 min
Jul 8, 6:08 PM EDTSpecial Weather StatementRNKAshe, Watauga67 min
Jul 8, 6:24 PM EDTSevere Thunderstorm WarningRNKAlleghany, Ashe, Watauga, Wilkes66 min
Jul 8, 6:34 PM EDTSevere Thunderstorm WarningRNKCaswell56 min
Jul 8, 6:36 PM EDTSpecial Weather StatementRNKStokes9 min
Jul 8, 6:52 PM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham, Stokes38 min
Jul 8, 6:57 PM EDTSpecial Weather StatementRNKSurry33 min
Jul 8, 7:00 PM EDTSpecial Weather StatementRNKYadkin30 min
Jul 8, 7:06 PM EDTSevere Thunderstorm WarningRNKAlleghany, Surry, Wilkes, Yadkin54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.